Oklahoma, 2012

Drought in Oklahoma, August 1 to 31, 2012

August 1 to 31, 2012 · NWS OUN · 48 events in 48 counties and zones

Hot and dry conditions continued for much of the month beneath a persistent upper-level ridge over the southern Plains. This led to worsening of the already-severe drought.

Where it happened

Every event with a place to put it; 48 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
48

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Hot and dry conditions continued for much of the month beneath a persistent upper-level ridge over the southern Plains. This led to worsening of the already-severe drought.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 31, 1:52 PM CST, 10 hours 8 minutes earlier.

Area forecast discussion, Jul 31, 1:52 PM CST, 10 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
252 PM CDT TUE JUL 31 2012

.DISCUSSION...
A VERY HOT AND STAGNANT WEATHER PATTERN WILL PERSIST THROUGH THE
END OF THE WEEK AS AN IMPRESSIVE UPPER RIDGE REMAINS PARKED OVER
OKLAHOMA AND TEXAS. AT THE SURFACE...A WEAK FRONT WILL REMAIN
STALLED NEAR THE KANSAS OKLAHOMA BORDER. SLIGHT COOLING MAY OCCUR
BEHIND THE FRONT...BUT LOW TO MID 100S ARE STILL EXPECTED.
ELSEWHERE...TEMPERATURES WILL RANGE FROM 105 TO 110 WITH THE
HOTTEST DAY EXPECTED TOMORROW. THE HEAT ADVISORY WILL CONTINUE
THROUGH AT LEAST FRIDAY NIGHT AND MAY BE EXTENDED INTO THE WEEKEND
IN FUTURE FORECASTS. NOCTURNAL CONVECTION MAY DRIVE THE FRONT
INTO OKLAHOMA EARLY EACH DAY THROUGH FRIDAY...WITH A GRADUAL
RETURN TO THE NORTH EACH AFTERNOON. GIVEN LACK OF UPPER SUPPORT
FOR CONVECTION...RAINFALL CHANCES WOULD BE ZERO...BUT GIVEN
PRESENCE OF FRONTAL BOUNDARY AND ITS PRESENCE ALONG THE NORTHERN
PERIPHERY OF THE RIDGE...VERY ISOLATED SHOWERS/STORMS MAY DEVELOP
OVER KANSAS AND MAKE THEIR WAY INTO FAR NRN OKLAHOMA EACH EVENING.
FOR NOW WILL STICK WITH THE DRY TREND AS ANYTHING THAT MANAGES TO
DEVELOP WILL LIKELY BE BRIEF AND ISOLATED.

BY FRIDAY NIGHT...MODELS BRING A STRONG STORM SYSTEM INTO THE
NORTHERN PLAINS AND UPPER MIDWEST. THIS WILL RESULT IN WEAK HEIGHT
FALLS. GIVEN PRESENCE OF WEAK BOUNDARY...AT LEAST ISOLATED
CONVECTION IS EXPECTED FRIDAY AND SATURDAY NIGHT. WILL KEEP SLIGHT
CHANCE POPS IN THE FORECAST DURING THIS TIMEFRAME GIVEN DECENT
MODEL AGREEMENT. A COLD FRONT WILL ALSO APPROACH OKLAHOMA THROUGH
THE WEEKEND...BUT MODELS AGREEMENT IS STILL RELATIVELY POOR
REGARDING MOVEMENT OF UPPER RIDGE. WILL KEEP CURRENT FORECAST
INTACT WITH VERY LOW RAIN CHANCES AND HIGHS REMAINING IN THE 100S
THROUGH THE EXTENDED PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  80 110  80 107 /   0   0  10  10
HOBART OK         77 109  77 109 /   0   0   0   0
WICHITA FALLS TX  79 110  80 110 /   0   0   0   0
GAGE OK           74 108  77 106 /   0  10  10  10
PONCA CITY OK     79 106  78 107 /  10  10  10  10
DURANT OK         78 106  77 106 /   0   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 10 PM CDT FRIDAY FOR OKZ004>048-050>052.

TX...HEAT ADVISORY UNTIL 10 PM CDT FRIDAY FOR TXZ083>090.

&&

11/AUSTIN
Hazardous weather outlook, Jul 31, 10:55 AM CST, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT TUE JUL 31 2012

OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
STORM CHANCES WILL REMAIN VERY LOW.

DISCUSSION...
A WEAK COLD FRONT WILL BECOME STATIONARY OVER NORTHERN
PORTIONS OF OKLAHOMA LATE TODAY. ALTHOUGH THE ATMOSPHERE IS EXPECTED
TO STAY TOO DRY AND STABLE TO SUPPORT THUNDERSTORMS ALONG THE
FRONT...ANY STORMS THAT FORM NORTH OF THE FRONT TONIGHT WILL TRY
TO APPROACH EXTREME NORTHERN OKLAHOMA LATE TONIGHT INTO WEDNESDAY
MORNING. ANY STORMS THAT HAPPEN TO REACH NORTHERN OKLAHOMA WOULD BE
ISOLATED AND WEAK.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY AUG 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.

OTHER HAZARDOUS WEATHER...
A HEAT ADVISORY REMAINS IN EFFECT FOR THE ENTIRE REGION. PLEASE
FOLLOW HEAT SAFETY GUIDELINES AND LIMIT STRENUOUS OUTDOOR ACTIVITIES
THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
BRIEF AND ISOLATED STORMS MAY AFFECT FAR NORTHERN OKLAHOMA WEDNESDAY
THROUGH SUNDAY. IF STORMS DO OCCUR THEY ARE NOT EXPECTED TO BE
SEVERE AND WILL HAVE LITTLE EFFECT ON THE ONGOING HEAT AND DROUGHT.

OTHER HAZARDOUS WEATHER...
VERY TO EXTREMELY HOT TEMPERATURES WILL CONTINUE TO AFFECT THE
AREA THROUGH FRIDAY. A HEAT ADVISORY REMAINS IN EFFECT FOR THE
ENTIRE REGION. PLEASE FOLLOW HEAT SAFETY GUIDELINES AND LIMIT
STRENUOUS OUTDOOR ACTIVITIES.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM WEDNESDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

48 drought. Local standard time, as filed.

Drought, Alfalfa

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Alfalfa forecast zone
Reported by
Drought Monitor
Coordinates
36.731, -98.324 (the zone’s center; the record gives no point)

D3 (extreme) drought conditions were present at the beginning of the month, but D4 (exceptional) drought developed by the end of the month with persistent dry conditions.

Drought, Atoka

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Atoka forecast zone
Reported by
Drought Monitor
Coordinates
34.374, -96.038 (the zone’s center; the record gives no point)

D2 (severe) drought conditions were present at the beginning of the month, but D3 (extreme) drought developed by the end of the month with persistent dry conditions.

Drought, Beckham

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Beckham forecast zone
Reported by
Drought Monitor
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

D3 (extreme) drought conditions were present at the beginning of the month, but D4 (exceptional) drought developed by the end of the month with persistent dry conditions.

Drought, Blaine

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Blaine forecast zone
Reported by
Drought Monitor
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month with persistent dry conditions.

Drought, Bryan

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Bryan forecast zone
Reported by
Drought Monitor
Coordinates
33.962, -96.260 (the zone’s center; the record gives no point)

D2 (severe) drought continued through the month with persistent dry conditions.

Drought, Caddo

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Caddo forecast zone
Reported by
Drought Monitor
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month with persistent dry conditions.

Drought, Canadian

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Canadian forecast zone
Reported by
Drought Monitor
Coordinates
35.542, -97.982 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month with persistent dry conditions.

Drought, Carter

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Carter forecast zone
Reported by
Emergency Manager
Coordinates
34.251, -97.286 (the zone’s center; the record gives no point)

D2 (severe) drought conditions were present at the beginning of the month, but D3 (extreme) drought developed by the end of the month with persistent dry conditions.

Drought, Cleveland

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Cleveland forecast zone
Reported by
Drought Monitor
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month with persistent dry conditions.

Drought, Coal

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Coal forecast zone
Reported by
Drought Monitor
Coordinates
34.588, -96.298 (the zone’s center; the record gives no point)

D2 (severe) drought conditions were present at the beginning of the month, but D3 (extreme) drought developed by the end of the month with persistent dry conditions.

Drought, Comanche

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Comanche forecast zone
Reported by
Drought Monitor
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

D3 (extreme) drought conditions were present at the beginning of the month, but D4 (exceptional) drought developed by the end of the month with persistent dry conditions.

Drought, Cotton

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Cotton forecast zone
Reported by
Drought Monitor
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

D2 (severe) drought conditions were present at the beginning of the month, but D3 (extreme) drought developed by the end of the month with persistent dry conditions.

Drought, Custer

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Custer forecast zone
Reported by
Drought Monitor
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

D3 (extreme) drought conditions were present at the beginning of the month, but D4 (exceptional) drought developed by the end of the month with persistent dry conditions.

Drought, Dewey

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Dewey forecast zone
Reported by
Drought Monitor
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month with persistent dry conditions.

Drought, Ellis

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Ellis forecast zone
Reported by
Drought Monitor
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued through the month with persistent dry conditions.

Drought, Garfield

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Garfield forecast zone
Reported by
Drought Monitor
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

D3 (extreme) drought conditions were present at the beginning of the month, but D4 (exceptional) drought developed by the end of the month with persistent dry conditions.

Drought, Garvin

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Garvin forecast zone
Reported by
Drought Monitor
Coordinates
34.705, -97.309 (the zone’s center; the record gives no point)

D2 (severe) drought conditions were present at the beginning of the month, but D4 (exceptional) drought developed by the end of the month with persistent dry conditions.

Drought, Grady

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Grady forecast zone
Reported by
Drought Monitor
Coordinates
35.017, -97.884 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month with persistent dry conditions.

Drought, Grant

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Grant forecast zone
Reported by
Drought Monitor
Coordinates
36.796, -97.786 (the zone’s center; the record gives no point)

D3 (extreme) drought conditions were present at the beginning of the month, but D4 (exceptional) drought developed by the end of the month with persistent dry conditions.

Drought, Greer

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Greer forecast zone
Reported by
Drought Monitor
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

D3 (extreme) drought conditions were present at the beginning of the month, but D4 (exceptional) drought developed by the end of the month with persistent dry conditions.

Drought, Harmon

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Harmon forecast zone
Reported by
Drought Monitor
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month with persistent dry conditions.

Drought, Harper

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Harper forecast zone
Reported by
Drought Monitor
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

D3 (extreme) drought conditions were present at the beginning of the month, but D4 (exceptional) drought developed by the end of the month with persistent dry conditions.

Drought, Hughes

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Hughes forecast zone
Reported by
Drought Monitor
Coordinates
35.048, -96.250 (the zone’s center; the record gives no point)

D2 (severe) drought conditions were present at the beginning of the month, but D3 (extreme) drought developed by the end of the month with persistent dry conditions.

Drought, Jackson

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Drought Monitor
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

D3 (extreme) drought conditions were present at the beginning of the month, but D4 (exceptional) drought developed by the end of the month with persistent dry conditions.

Drought, Jefferson

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
Drought Monitor
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

D2 (severe) drought conditions were present at the beginning of the month, but D3 (extreme) drought developed by the end of the month with persistent dry conditions.

Drought, Johnston

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Johnston forecast zone
Reported by
Drought Monitor
Coordinates
34.317, -96.661 (the zone’s center; the record gives no point)

D2 (severe) drought conditions were present at the beginning of the month, but D3 (extreme) drought developed by the end of the month with persistent dry conditions.

Drought, Kay

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Kay forecast zone
Reported by
Drought Monitor
Coordinates
36.818, -97.144 (the zone’s center; the record gives no point)

D3 (extreme) drought conditions were present at the beginning of the month, but D4 (exceptional) drought developed by the end of the month with persistent dry conditions.

Drought, Kingfisher

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Kingfisher forecast zone
Reported by
Drought Monitor
Coordinates
35.945, -97.942 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month with persistent dry conditions.

Drought, Kiowa

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Kiowa forecast zone
Reported by
Drought Monitor
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

D2 (severe) drought conditions were present at the beginning of the month, but D4 (exceptional) drought developed by the end of the month with persistent dry conditions.

Drought, Lincoln

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Drought Monitor
Coordinates
35.703, -96.881 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month with persistent dry conditions.

Drought, Logan

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Logan forecast zone
Reported by
Drought Monitor
Coordinates
35.919, -97.443 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month with persistent dry conditions.

Drought, Love

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Love forecast zone
Reported by
Drought Monitor
Coordinates
33.950, -97.244 (the zone’s center; the record gives no point)

Abnormally dry conditions were present at the beginning of the month, but D2 (severe) drought developed by the end of the month with persistent dry conditions.

Drought, Major

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Major forecast zone
Reported by
Drought Monitor
Coordinates
36.312, -98.536 (the zone’s center; the record gives no point)

D3 (extreme) drought conditions were present at the beginning of the month, but D4 (exceptional) drought developed by the end of the month with persistent dry conditions.

Drought, Marshall

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Marshall forecast zone
Reported by
Drought Monitor
Coordinates
34.025, -96.769 (the zone’s center; the record gives no point)

D2 (severe) drought continued through the month with persistent dry conditions.

Drought, McClain

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
McClain forecast zone
Reported by
Drought Monitor
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month with persistent dry conditions.

Drought, Murray

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Murray forecast zone
Reported by
Drought Monitor
Coordinates
34.482, -97.068 (the zone’s center; the record gives no point)

D2 (severe) drought conditions were present at the beginning of the month, but D3 (extreme) drought developed by the end of the month with persistent dry conditions.

Drought, Noble

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Noble forecast zone
Reported by
Drought Monitor
Coordinates
36.389, -97.230 (the zone’s center; the record gives no point)

D3 (extreme) drought conditions were present at the beginning of the month, but D4 (exceptional) drought developed by the end of the month with persistent dry conditions.

Drought, Oklahoma

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Oklahoma forecast zone
Reported by
Drought Monitor
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month with persistent dry conditions.

Drought, Payne

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Payne forecast zone
Reported by
Drought Monitor
Coordinates
36.077, -96.976 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month with persistent dry conditions.

Drought, Pontotoc

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Pontotoc forecast zone
Reported by
Drought Monitor
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

D2 (severe) drought conditions were present at the beginning of the month, but D3 (extreme) drought developed by the end of the month with persistent dry conditions.

Drought, Pottawatomie

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Pottawatomie forecast zone
Reported by
Drought Monitor
Coordinates
35.207, -96.948 (the zone’s center; the record gives no point)

D2 (severe) drought conditions were present at the beginning of the month, but D3 (extreme) drought developed by the end of the month with persistent dry conditions.

Drought, Roger Mills

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Roger Mills forecast zone
Reported by
Drought Monitor
Coordinates
35.688, -99.696 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued through the month with persistent dry conditions.

Drought, Seminole

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Seminole forecast zone
Reported by
Drought Monitor
Coordinates
35.168, -96.615 (the zone’s center; the record gives no point)

D2 (severe) drought conditions were present at the beginning of the month, but D3 (extreme) drought developed by the end of the month with persistent dry conditions.

Drought, Stephens

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Stephens forecast zone
Reported by
Drought Monitor
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

D3 (extreme) drought conditions were present at the beginning of the month, but D4 (exceptional) drought developed by the end of the month with persistent dry conditions.

Drought, Tillman

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Tillman forecast zone
Reported by
Drought Monitor
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

D3 (extreme) drought conditions were present at the beginning of the month, but D4 (exceptional) drought developed by the end of the month with persistent dry conditions.

Drought, Washita

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Washita forecast zone
Reported by
Drought Monitor
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

D3 (extreme) drought conditions were present at the beginning of the month, but D4 (exceptional) drought developed by the end of the month with persistent dry conditions.

Drought, Woods

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Woods forecast zone
Reported by
Drought Monitor
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

D3 (extreme) drought conditions were present at the beginning of the month, but D4 (exceptional) drought developed by the end of the month with persistent dry conditions.

Drought, Woodward

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Woodward forecast zone
Reported by
Drought Monitor
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued through the month with persistent dry conditions.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, August 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 397134, 397135, 397136, 397137, 397138, 397139, 397140, 397141, 397142, 397143, 397144, 397145, 397146, 397147, 397148, 397149, 397151, 397152, 397153, 397154, 397155, 397156, 397157, 397158, 397159, 397160, 397161, 397162, 397163, 397164, 397165, 397166, 397167, 397168, 397169, 397170, 397171, 397172, 397173, 397174, and more.